Alert archive / Georgia / Wind Chill Advisories in 2018

Wind Chill Advisory 2, NWS Tallahassee, FL

January 3, 201816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind chill advisory at Jan 3, 2018, 1:11 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 4, 2018, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 1:11 PM CST (19:11 UTC)
In effect from
Jan 4, 2018, 12:00 AM CST
Expired
Jan 4, 2018, 8:00 AM CST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS42 KTAE 031911
WSWTAE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tallahassee FL
211 PM EST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
9 AM EST /8 AM CST/ THURSDAY...

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-041400-
/O.NEW.KTAE.WC.Y.0002.180104T0600Z-180104T1400Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty-
Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-South Walton-
Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal Jefferson-
Coastal Wakulla-Coastal Taylor-Coastal Dixie-Quitman-Clay-
Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole-
Decatur-Grady-Thomas-Brooks-Lowndes-Lanier-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, 
Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, 
Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, 
Saint Marks, Spring Creek, Adams Beach, Blue Springs, 
Cedar Island, Dekle Beach, Fish Creek, Howell Place, 
Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, 
Crossroads, Georgetown, Hatcher, Wire Bridge, Union, 
Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, 
Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, 
Cuthbert, Peterson Hill, Shivers Mill, Springvale, 
Springvale Station, Arlington, Commissary Hill, Cordrays Mill, 
Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, 
Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, 
East Albany, Lockett Crossing, Pretoria, 
Southwest Ga Regional A/P, Turner City, Walker, Forrester, 
Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, 
Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, 
Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, 
Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, 
Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, 
Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, 
Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, 
Empress, Nankin, Quitman, Grooverville, Valdosta, 
Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville
211 PM EST Wed Jan 3 2018 /111 PM CST Wed Jan 3 2018/

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
9 AM EST /8 AM CST/ THURSDAY...

* WHAT...Wind chill values ranging from the mid teens to near 20.

* WHERE...Portions of southeast Alabama, south central and
  southwest Georgia and the Florida panhandle and big bend.

* WHEN...From 1 AM EST /midnight CST/ to 9 AM EST /8 AM CST/
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

DVD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 11:45 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 3, 11:45 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1245 PM EST Wed Jan 3 2018

.AVIATION [Through 18Z Thursday]...

Low clouds persist at VLD early this afternoon on top of lingering
snow/sleet cover, but these should move southeast of the terminal
later this afternoon. Otherwise, VFR conditions will persist
throughout the period with clearing skies tonight through
Thursday. Light northerly/northwesterly winds will prevail.

&&

.PREV DISCUSSION [940 AM EST]...

.NEAR TERM [Through Today]...

A sharp, potent upper level trough continues to move eastward
across our area this morning, while a surface low continues to
rapidly deepen just east of our area along the northeastern coast
of FL. As this occurs, the area of snow and mixed precipitation
across south central GA and the FL Big Bend is clearing from west
to east this morning, and is expected to completely end across our
area by noon. In the wake of this precipitation, clearing skies
will occur with highs rising into the 40s for most of our area
this afternoon. In south central GA, highs will likely remain in
the mid-upper 30s as overcast skies should linger into the
afternoon and limit heating; also, light snow cover could keep
temperatures slightly cooler near and east of the I-75 corridor.

.SHORT TERM [Tonight Through Friday]...

The deep trough that has been plaguing the Central and Eastern U.S.
will finally begin to retreat northward on Friday. At the surface
high pressure is centered over the Great Plains and a nor'easter is
headed up the Atlantic Coast. A cold dry air mass will remain over
the Southeast. POPs will be near zero on Thursday and Friday. Skies
will be mostly sunny/clear. Despite the abundant sunshine highs will
be in the lower to mid 40s. Lows will be in the lower to mid 20s.

.LONG TERM [Friday Night Through Wednesday]...

In the upper levels a trough remains over the Eastern U.S. A
shortwave will move through on Monday night. At the surface high
pressure will be over the Southeast until a low approaches on Sunday
night. The associated cold front will move through on Monday
afternoon and evening. POPs on Monday and Monday night are 30 to 60
percent. High pressure will move in once the front passes. Lows will
be in the 20s Friday night and Saturday night. Then lows will be
mainly in the 40s. Saturday will be cold with highs in the 40s but a
warm-up is expected on Sunday and Monday with highs in the 50s and
60s respectively.

.MARINE...

Strong northerly winds will continue until Friday morning. A Small
Craft Advisory is in effect from 11 AM EST to 7 AM EST Thursday
morning. Rain will end by this afternoon.

.FIRE WEATHER...

With a cold dry air mass in place, minimum relative humidity values
will be in the lower to mid 20s this afternoon mainly along and west
of a line from Albany Georgia to just west of Tallahassee. However,
red flag conditions are not expected due to unmet wind and fuel
moisture criteria.

.HYDROLOGY...

River levels are still fairly low. The best chance for rain this
week will be next Monday. Less than 1 inch is forecast with that
system. No flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   25  45  22  45  25 /   0   0   0   0   0
Panama City   28  45  27  46  29 /   0   0   0   0   0
Dothan        23  42  21  43  24 /   0   0   0   0   0
Albany        23  42  21  43  24 /   0   0   0   0   0
Valdosta      24  42  22  42  24 /   0   0   0   0   0
Cross City    26  46  23  46  25 /   0   0   0   0   0
Apalachicola  29  47  27  47  30 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST Thursday for Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

NEAR TERM...Lahr
SHORT TERM...McD
LONG TERM...McD
AVIATION...Lahr
MARINE...McD
FIRE WEATHER...Barry
HYDROLOGY...McD

In the hours before

Local storm report, Jan 3, 9:56 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1056 AM EST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     SNOW             THOMASVILLE             30.84N 83.98W
01/03/2018  E1.0 INCH        THOMAS             GA   PUBLIC

            PUBLIC ESTIMATED ABOUT 1 INCH OF SNOW IN
            THOMASVILLE.

&&

DVD
Local storm report, Jan 3, 9:59 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1059 AM EST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     SNOW             NASHVILLE               31.21N 83.25W
01/03/2018  E1.0 INCH        BERRIEN            GA   PUBLIC

            ESTIMATED AROUND 1 INCH OF SNOW IN NASHVILLE
            GA.

&&

DVD
Local storm report, Jan 3, 10:00 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             OCILLA                  31.60N 83.25W
01/03/2018  E2.0 INCH        IRWIN              GA   BROADCAST MEDIA

            REPORT OF UP TO 2 INCHES OF SNOW IN IRWIN
            COUNTY.

&&

DVD
Local storm report, Jan 3, 10:05 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             ADEL                    31.14N 83.42W
01/03/2018  E1.0 INCH        COOK               GA   PUBLIC

            AROUND AN INCH OF SNOW ESTIMATED IN THE ADEL
            AREA.

&&

DVD
Local storm report, Jan 3, 10:07 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 AM EST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     SNOW             BERLIN                  31.08N 83.62W
01/03/2018  M2.0 INCH        COLQUITT           GA   TRAINED SPOTTER

            2 INCHES OF SNOW IN BERLIN GA.

&&

DVD
Local storm report, Jan 3, 1:03 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EST WED JAN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             LAKELAND                31.04N 83.07W
01/03/2018  E1.0 INCH        LANIER             GA   EMERGENCY MNGR

            ABOUT 1 INCH OF SNOW IN LANIER COUNTY.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:46 AM CSTSmall Craft AdvisoryTAE30 hr
Jan 3, 1:24 PM CSTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Jan 3, 1:24 PM CSTHard Freeze WarningTAEDixie, Lafayette, Madison, Taylor, Walton18 hr

Nearby

Wind Chill Advisories in Georgia, 2018Wind Chill Advisories in Florida, 2018Wind Chill Advisories in Alabama, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.